New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mayfieldstate
New Member


Date Joined Feb 2012
Total Posts : 4
   Posted 2/28/2012 4:59 PM (GMT -6)   
Is Abilify ever used alone for depression? (Without an antidepressant with it?)

Abby3
Regular Member


Date Joined Feb 2012
Total Posts : 20
   Posted 2/28/2012 6:10 PM (GMT -6)   
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000221/

I've not experienced taking it alone for depression (I take Abilify with Effexor for depression), but check out this website for some more info.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 2/28/2012 6:16 PM (GMT -6)   
Hi there and welcome to the depression forum. I take abilify with pristiq, before that it was effexor. Were you prescribed it that way or are you just curious?

Keep posting and I hope that somebody can answer your questions. Go to the site that Abby posted.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Post Edited (getting by) : 2/28/2012 7:52:08 PM (GMT-7)


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 11844
   Posted 2/28/2012 7:07 PM (GMT -6)   
take it with other meds as well. jamie.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

Mayfieldstate
New Member


Date Joined Feb 2012
Total Posts : 4
   Posted 2/29/2012 4:39 PM (GMT -6)   
No, I wasn't just curious, I was prescribed Abilify that way - alone with no antidepressant. I'm only on 2 mg once a day.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 2/29/2012 5:24 PM (GMT -6)   
Does it seem to be helping? Are you bipolar? Or experiencing depression? It is also yours for other disorders such as scitzophrenia and other mood disorders.

I hope that if you are feeling bad that you feel better soon. Abilify works kind of quickly so you should see some results soon. 2 mg a day is a low dose, I take 10mg a day. It works well for me.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Mayfieldstate
New Member


Date Joined Feb 2012
Total Posts : 4
   Posted 2/29/2012 6:11 PM (GMT -6)   
They think I just have depression, but I have bad reactions to antidepressants sometimes (bad agitatation.) I took
Abilify a while ago but with another antidepressant but stopped because of the weight gain. I think I need the doseage increased, but they do it so slowly. Thanks a million for your replies.
Sarah

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 2/29/2012 6:55 PM (GMT -6)   
You're welcome Sarah. I hope that abilify alone works for you. I hope that you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 11844
   Posted 2/29/2012 7:12 PM (GMT -6)   
yep, feel better soon. with kindness, jamie.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

texas sheep
New Member


Date Joined Mar 2012
Total Posts : 3
   Posted 3/15/2012 6:41 AM (GMT -6)   
When taking Effexor xr 150 and Abilify 2mg, do you take them together and in the am or pm? I also take Pain meds for Fibromyalgia, should I take that with or spread it out? PDOC said doesnt matter asking someone who takes meds instead of PDOC who just writes the scripts?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 3/15/2012 8:15 AM (GMT -6)   
I take mine in the am. pain meds throughout the day as needed. What do you take for pain?

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Mayfieldstate
New Member


Date Joined Feb 2012
Total Posts : 4
   Posted 3/15/2012 12:49 PM (GMT -6)   
Hi Karen: I take Abilify with Wellbutrin now for depression. Was only taking Abilify by itself before.
Sarah

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 3/15/2012 1:32 PM (GMT -6)   
HI Sarah,

I hope that it helps you like it has helped me. Wellbutrin is a good medication too.

Have a wonderful day.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Argh
Regular Member


Date Joined Feb 2012
Total Posts : 33
   Posted 3/17/2012 5:26 AM (GMT -6)   
im not a doctor but id be surprised to be prescribed abilify just by itself for only depression, given that there are a lot of anti depressant meds out there. Abilify can have severe side effects so unless you need it for something other than depression it seems a bit strange to be given it as first line treatment.

If you cant find a anti depressant that doesn't cause agitation for you then maybe ask your doc about something like valium to help. Just a suggestion.

LightofDay
New Member


Date Joined Apr 2012
Total Posts : 1
   Posted 4/21/2012 9:03 AM (GMT -6)   
If you find that you are becoming agitated on anti-depressants, it may be a sign that you are bipolar.
Persons suffering from unipolar depression are often helped by anti-depressants. When a bipolar person takes a normal ssri or snri it can send them into mania. Mania is often mistakenly thought to be feelings of euphoria but this is quite often not the case. Often, mania or hypomanias can manifest as extreme agitation, anger, restlessness, impulsivity, (shopping sprees that use your rent money) etc.
I would suggest talking with your pdoc about this and if you do not get a satisfactory response, get a second opinion.
I saw many Drs for depression over many years and was never properly diagnosed until I met a psychiatrist who was more familiar with the chemical occurrences in our brains that cause the issues we suffer from.
When I told him of the extreme agitation I felt from Paxil and Effexor and some others, Wellbutrin (although I loved that one for other reasons, too bad it sent me into a constant rage) he suggested that I might be bipolar and put me on lamictal to start with.
Antidepressants are not supposed to agitate you, but it is quite common to experience this effect if you are bipolar.
My oncologist even commented that if I were bipolar, effexor would not help me when we thought I was just depressed so it is known amongst medical professionals, not just psychiatric ones.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 4/21/2012 9:31 AM (GMT -6)   
LightofDay,

Welcome to the depression forum and thanks for your insight. It is often so difficult trying to get help when you don't know you are bipolar.

Can I ask a question? What were you seeing an oncologist for? Would you like to discuss it?

Just curious, and it is totally up to you howmuch information that you would like to share...

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Wackyme
New Member


Date Joined Oct 2012
Total Posts : 1
   Posted 10/12/2012 11:16 AM (GMT -6)   
I have.startes abilify alone with no antidepressent due to the antidepressants cause severe agitation. I.was started on 2.5 mg and am going to be bumpd up to five mg on monday.....have you found an antidepressant that doesnt make you agitated

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 33765
   Posted 10/12/2012 3:27 PM (GMT -6)   
Hi Wackyme,

Good luck with the abilify. Which kinds of antidepressants have you tried? Let us know...

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

aleck
New Member


Date Joined Nov 2013
Total Posts : 1
   Posted 11/1/2013 9:29 AM (GMT -6)   
I was prescribed Abifily to suppress my depression. After taking the medicine I suffered from tremors, then my doctor prohibited the medicine for me, saying I was allergic to it. The crazy thing is that the medicine was entirely out of my system in 3-6 months! After about half a year I stopped taking anti tremor medication, I took it daily. However, I still take the medicine for the tremor in my bad days. If you are taking Abifily and you’re shaking, go to the doctor and stop taking the antidepressant.

also found some info about abilify here: onlinepharmacyreviews.org/ingredients/aripiprazole

Post Edited (aleck) : 7/25/2014 8:53:15 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, August 01, 2014 12:45 AM (GMT -6)
There are a total of 2,184,476 posts in 242,946 threads.
View Active Threads


Who's Online
This forum has 153822 registered members. Please welcome our newest member, sten4556.
311 Guest(s), 7 Registered Member(s) are currently online.  Details
Smgandy827, Girlie, Loucath, London Lurker, BitOfSunshine, Skysmommy, Delmar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer